My story so far

Hi all,

I am glad to find this forum as it is extremely helpful and very useful for those who are in need of stopping smoking. Just like everyone else I am a smoker or shall I say I was a smoker up until Thursday 19/01/2012. This is my third day and I am still managing to keep away from the tobacco.

However, I am a survivor and I have been on medication (Citalopram) for few years now and my life story worthy of a book so some people say. Anyway i will get straight to the point which is relevant to this forum. I have been smoking since 1998 and never tried to stop for all them years. I started with 10 a day and in 2004 they became 20, in 2007 they became 30 and in 2009 I was smoking 60 a day where often lighting one by another. My doctor had advised that he doe snot think I will pas the age of 50 of i carry on in this way specially when I am suffering from two other illnesses. Last Thursday I decided to quit. So far I am having very vivid dreams at night, my body is getting hot and cold, Illusions sometime and absent minded is frequent. I am using the patches and also the gums. Please advise me what else to expect so I can differ from the withdrawal symptoms and anxiety or my other illness symptoms. Any ideas and suggestions are welcome

2 Replies

  • hi Survivor

    congrats on deciding to quit

    the vivid dreams are very normal on the patches i quite miss my vivid dreams now it was like a night at the movies

    things will be abit tough for the first week but your halfway through that so not long left now and bit by bit things improve and get easier

    i am familiar with Citalopram have been on it a few times in the past but good news is since quitting and getting past the emotional part at the start of my quit i have not needed the medication and feel a completely different person i am happy, not stressed, calm, reasonable and very stable

    i also remember the hot cold thing i remember sleeping on top of the quilt in the middle of winter cause i was so hot it probably your body detoxing from all the poisons it doesnt last very long

    but enjoy the dreams if there not scary and well done stay strong


  • Hey survivor,

    I also take citalopram. It's good stuff isn't it ;). Whatever you do, don't stop taking it, especially during your quit. I would suggest ditching all the NRT and going cold turkey, but 60 a day is 3 times more than I used to smoke, so I'm not too confident that would work for you!

    Those symptoms you speak of should go soon. What happens when you get past 2 weeks is the kind-of empty feeling/gnawing - you know, like something's missing and you aren't quite sure what. Every now and then that will kick-in and that is when you're most vulnerable to the compulsion to buy some smokes. If that happens, just come here for some common sense and a kick up the arse from the other quitters!

    All the best,


You may also like...